A male in his 70s presented to the emergency department with sudden-onset abdominal pain and syncope. While in the emergency department, he developed worsening hypotension and anaemia. A CT angiogram was suggestive of abdominal apoplexy (spontaneous intraperitoneal haemorrhage), which was treated successfully with embolisation of the bleeding vessels. Spontaneous bleeding was thought to be related to his initiation of apixaban 1 week previously. The patient made an excellent recovery and was transitioned back to oral anticoagulation.
- Cardiovascular medicine
- Cardiovascular system
- Emergency medicine
- Unwanted effects / adverse reactions
- General surgery
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.